MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number M004R96200
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on december 14 2019.It was reported that inconsistent tracking occurred.During a atrial fibrillation ablation procedure with a intellanav oi catheter poor tracking was noted.The device would show up and then it would disappear consistently.The procedure was completed with another intellanav oi catheter.No patient complications were reported and the patient's current condition is fine.However, returned device analysis revealed fluid ingress.Visual inspection revealed that the distal end was bent.Dried body fluid was found on the handle, main body tubing, and distal end.Dried saline was found on the distal end and inside the irrigation ports.Electrical tests revealed no electrical shorts or opens.All electrodes, sensor, and thermocouple resistances measured in spec and were typical.Resistance and inductance measurements were intermittent and the magnetic sensor was not within specifications in the left curve configuration.No abnormal resistance was felt when actuating the steering mechanism.After removing the three ring electrodes, dried body fluid was found inside the ring 1 wire feed through hole.As the tubing was removed from the distal end, it was noted that it didn't seem well adhered to the base of the tip and was easily removed.After the tubing was removed, dried body/saline fluid was found surrounding the base of the tip.The magnetic sensor was electrically intermittent or open due to a broken sensor wire at the solder joint to the twisted wire pair.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8232401
Report Number2134265-2018-64951
Device Sequence Number1624562
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Model NumberM004R96200
Device Catalogue Number87045
Device Lot Number0021957988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2018
Initial Report FDA Received Date01/09/2019
Patient Sequence Number1